Thunderstorm Wind, Camden
- When
- August 4, 6:50 PM EST
- Where
- Camden County, Pennsauken
- Measured
- 50 kt (58 mph)
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.950, -75.067
A thunderstorm produced a wet microburst that knocked over numerous large trees in Pennsauken. The same thunderstorm also produced heavy rain throughout most of the western half of Camden County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A thunderstorm produced a wet microburst that knocked over numerous large trees in Pennsauken. The same thunderstorm also produced heavy rain throughout most of the western half of Camden County. Storm totals ranged from 1 to 2 inches, most of which fell in about an hour. Poor drainage flooding was reported in Audubon, Cherry Hill, Collingswood, Haddon Township and Pennsauken. The worst flooding occurred in Pennsauken with up to three feet of water in some basements. Storm totals included 1.90 inches in Pennsauken and 1.02 inches in Cherry Hill. No serious injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 4, 1:58 PM EST, 4 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 258 PM EDT SAT AUG 4 2001 WEAK FNT/TROF LIES ACRS NE PA BACK TO ABT S CNTRL PA. FNT SHUD CONT TO SLOWLY MOV TWD THE SE BUT SHUD EVENTUALLY DISSIPATE LT TNGT OR SUN. MEANWHILE...H5 TROF/UP LOW JUST E OF TIDEWATER VA AREA SHUD MOV SLOWLY TWD THE NE THRU SUN. FA WL BE ON NRN FLO OF RETREATING TROF INTO NEW ENGLAND. MSTR SHUD HAVE DRIED UP AND DON'T REALLY EXPECT ANY PRECIP ON SUN. WON'T BE SURPRISED IF SOME CNVCTN POPS UP IN SRN AREAS...BUT WL LEAVE OUT FOR NOW. BY LATER SUN...H5 RDG FROM W BEGINS TO BLD INTO AREA AND SOME ABV NRM TEMPS AND HUMIDITY XPCTD FOR NXT WEEK. ALL QUIET ON THE MARINE. FCSTID = 14 MPO 63 83 66 86 / 40 10 0 0 ABE 66 87 68 89 / 40 10 0 0 RDG 66 87 68 89 / 40 10 0 0 PHL 70 89 72 92 / 50 10 0 0 12N 63 85 66 87 / 40 10 0 0 SMQ 68 88 70 90 / 50 10 0 0 TTN 67 87 67 90 / 50 10 0 0 MIV 67 86 69 89 / 50 10 0 10 ACY 67 85 69 80 / 50 10 0 10 ILG 67 87 67 90 / 50 10 0 0 DOV 69 87 71 90 / 50 10 10 10 GED 69 87 71 90 / 50 10 10 10 ESN 6M9 87 71 90 / 50 10 10 10 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. JWH
NJZ009-010-015-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 456 PM EDT SAT AUG 4 2001 ...VERY HEAVY RAIN... AN AREA OF HEAVY RAIN WAS MOVING VERY SLOWLY THROUGH NORTHERN HUNTERDON...AND NORTHERN SOMERSET COUNTIES OF NEW JERSEY. THE RAIN WILL FALL AT A RATE OF TWO INCHES AN HOUR IN SOME SECTIONS OVER THE NEXT HOUR AND CAUSE FLOODING OVER PARTS OF HIGHWAY 78. THE RAIN WILL CONTINUE TO MOVE SLOWLY SOUTH AND INTO THE REMAINDER OF HUNTERDON AND SOMERSET COUNTIES...AND MAY REACH INTO MERCER COUNTIES. SOME SMALL STREAMS MAY ALSO SHOW RISES OVER THE NEXT COUPLE OF HOURS. MOTORISTS ARE ADVISED NOT TO CROSS HIGHWAYS THAT ARE FLOODED. $$ EBERWINE
The Philadelphia radar (KDIX), 56 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
1 thunderstorm wind, 1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266686, 5266687.